Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have bloated stomach, gas, constipation and diarrhea. Tried Metimucil probiotics. Cure?

I have been having trouble for over a year. I do not ever have a normal bowel. I always have a bloated stomach and pass gas. I either am constipated and pass very small amounts of stool like toostie rool size or endup after a lonv period of time end up diarrhea . I drink over a 1/2 gallon of water a day eat a salad with chicken for lunch breakfast is yogurt and fozen berries with bran dinner chicken and salad or green beens.. I have tried metimucil probiotics. Please help what could be the problem
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General Surgeon 's  Response

Thank you for the query.

Symptoms like diarrhea and constipation alternately, bloating, abdominal pain can appear due to large intestine diseases. It is more probable if you are around 50. And as home remedies like diet and probiotics have not given any relief, it is time to have some diagnostics and find (or rule out) disease causing it.
Your symptoms can be caused by partial intestines obstruction due to inflammatory bowels diseases (like Crohns disease), colon polyps or even a cancer. And this diseases should be ruled out at first. To do that, colonoscopy seems most reasonable.
Other possible reasons of constipation are medicines (antidepressants, Ca-blockers), thyroid diseases, hypercalcemia.

It may happen that the reason of your symptoms wont be found and you will receive IBS diagnose.

So in conclusion, it is definitely time to visit your doctor and have some tests. Colonoscopy, blood work, abdominal ultrasound, thyroid tests, calcium level should be checked. If all this tests will be negative, abdominal CT with oral contrast (enteroclysis) should be considered.

Hope this will help.
Answered: Mon, 25 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor